Yeast rash from detox two months Post LIS/Hem surgery

Home The Candida Forum Candida Questions Yeast rash from detox two months Post LIS/Hem surgery

This topic contains 1 reply, has 2 voices, and was last updated by  raster 4 years, 1 month ago.

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #170752

    Jbee
    Participant
    Topics: 1
    Replies: 0

    Hello. I could really use some advice. I’ll try to keep things short. I’m Jbee, early 50’s female. First post.

    ===================

    In a nutshell this is my query (I’ll go deeper into situation at end of posting) it has to do with rash from yeast detox:

    I had LIS lateral internal sphincterotomy/hemorrhoidectomy surgery in December. Healing up okay, it had been a long 2.5 year buildup to surgery. Btw, I’m Canadian, I passed on my first chance for surgery (dummy me) and when I realized I wasn’t going to miraculously cure myself the wait was over 9 months.

    The healing has been going okay, with a couple of blips, but although my eating habits have improved immeasurably, and were pretty good to begin with, I still felt that I wasn’t having BM’s as often, or as easily, as I should considering how healthy my diet is (mostly vegetarian, soups, salads,  smoothies, meat maybe once week usually pork or chicken, salmon once or twice week, lots of fruit (ha! which I’m now realizing isn’t a good thing.)

    So I started to see a Naturopath. Nice guy, would look at my bum and take pics from my ipad, monitored how well my small tear at LIS surgery site was healing, it ripped twice, thanks to hard stool, but all okay now. I am knocking on wood.

    Told the Naturopath my main concern was keeping my stool soft and copious detailed lifelong history of constipation. He encourage me to have my stool tested, made sense to me, did a three day collection, got the results which we obviously discussed.

    I asked him for a concise synopsis this is what he wrote:

    You have an imbalanced bacteria and overgrown of three different types of yeast, Candida Albicans, Cryptococcus Diffluens and Rhodotorula Mucilaginosa .  There was also some blood found in your sample. Along with this there was elevated secretory IgA, which means the immune system of your gut is over reactive right now. Which will lead to more inflammation.  This is most likely due to the overgrowth of all these bugs and our plan it to clear up the bugs and clean up your gut environment so that it will heal and you will have less inflammation resulting in your symptoms improving.

    With these results he thought a yeast cleanse would be most beneficial to my situation. This was at the two month post surgery point. He started me on: CitricidalPlus 3xdaily, Pure Encapsulations brand Liver-GI detox 2xdaily, Unda 2 3xdaily. Plus Renew Life Ultimate Flora 50 billion probiotic which I’d been taking for only a month and will continue to take (I have zero idea why I hadn’t been taking a probiotic, hadn’t taken any for years. Great stuff.)

    So things were chugging along okay when 9 days later I took a look “down there” and realized I had an anal rash between/around the butt cheeks. I discovered this just the day before an appointment with Naturopath, where we were going to do a first check in. He said it was the yeast overgrowth leaving my body, made sense to me, and as it was just a new thing, it hadn’t reached near peak. Naturopath suggested I leave alone, using barrier cream if needed, and to follow up. Since all this occurred, and Naturopath knows my detox is on hold, he’s kind of back-pedaled and feels my rash may not be from the detox. What the what? I don’t know about that but I’ll give him the benefit of the doubt, this was via email and he didn’t go into detail. We are staying friendly and supportive. Although ahem, if I had had ANY idea I’d get hard stool and/or a rash…not sure I’d have started detox in first place especially so close to recovering from surgery. I had wanted to work on soft, healthy poops, a not unreasonable request.

    It turned out I had an appointment with my Family Doctor a few days later so I ran this by her. She described it as a diaper rash, didn’t seem to be too overly concerned. Suggested barrier cream, which I try to avoid, at least the ones with petroleum jelly which seems to bother me, so she prescribed clotrimazole 1% &
    hydrocortisone 1% cream which my pharmacy compounded for me.

    Five days after seeing the Naturopath I tried this cream. My symptoms were getting worse, plus I was experiencing the whole yeast die off / Herxheimer reaction, which, of course was a whole new thing. Achy, feverish, plus, worst of all, it dawned on me that I was super constipated, due to the pill regiment. Getting hard, lumpy stool was a total setback, and I am now on 1 – 2 stool softeners PLUS Milk Of Magnesia daily to get back on track. Very disappointed. I was also disappointed Naturopath hadn’t really discussed diet with me (although he knew what I was taking having seem some of my daily Food/Nutrition diary.) Especially when it dawned on me, from this weeks research how bad/sugary fruit is. I eat a lot for the fiber most days I have an apple/ripe banana/pear/cup of frozen blueberries.

    So, I tried this RX cream for a few days, but yesterday it started to burn. Lots. Bad enough that I wiped it off in late afternoon but my bum ached for rest of night. I think I may have used too much, and am not adverse to going back to it, but well, no I’m kind of afraid <LOL> but I’m not 100% agains prescriptions, but a natural approach is okay too.

    I am seeing my Family Doctor for a full checkup on Monday. As of today I’ve gone cold turkey on the prescription cream until then, as an experiment to see if it will heal itself. Remember Fam Doc orig recommend barrier cream. I had made it clear this yeast rash came about as result of the cleanse, not sure if she totally got that. [Plus, I’ve read this week that anti-fungal cream may do more harm?] I might purchase Penaten which I’ve heard good things about, as barrier cream to use if I really need relief. My bum is still very sore.

    On top of this, I still have discomfort from post surgery skin tags, for which I have used barrier cream (Calmoseptine, okay but way too menthol.) One bonus — ha! — from this rash is that my mind has gone, “Jbee, don’t worry about pain from your skin tags, rest of bum right now, just concentrate on this new rash.” Well, not really a bonus, but interesting.

    So, what advice am I asking here? Things like:

    * Will this heal if I just use nothing and/or some barrier cream?

    * Is it normal for prescription cream to sting so badly?

    Maybe my Family Doctor will prescribe different cream, but I really thought I would like some guidance from people in the know.

    I never thought the healing of my surgery would be sideswiped by something like this. I believe straining from harder stools may have brought on new hem’s. I see my Colorectal  doctor in early March. Interested in what he’ll have to say. Although by then I’ll be all healed up from this! Right? Right. Sure hope so.

    Thanks for listening. It’s been a long few years, and this recent event has been a real letdown.

    ===================

    Super quick health background:

    Lifelong constipation and (somewhat) loving parents that just didn’t quite understand how to nurture. Health & eating issues weren’t a priority at all. I ate the North American 70’s diet of Tang, wonderbread, peanut butter, canned beefaroni & chili, and, of course fast food. Not a lot of exercise. Never overweight until my late 20’s, bloating.

    As lucky would have it the man I married loves to cook and his healthy meals have surely added years to my life. I am 130 pounds, having lost 45 pds over past decade. While we were eating fairly healthy, although way too much meat/starchy foods our appetites were too voracious. In fact the ONLY good outcome of my medical situation these past few years is how terrific our diet has become. We have willpower. I’m drinking less, and since started the yeast detox no booze at all, will keep this up. Going to primarily vegetarian has caused us both to really trim up even more.

    #170754

    raster
    Participant
    Topics: 104
    Replies: 6838

    Well you might want to try an antifungal on the rash to see if its a fungal related rash.  Try something like coconut oil or something similar.  It should slowly cause it to go away if its fungal.  If its a diaper rash I don’t really have much advice unfortunately.

    There’s a variety of things that can help get your stools going faster but detoxing should help because this stimulates the liver which is a very important digestive organ.  You might want to talk to ND about alternative detox supplements or other things to try out or I can suggest some.

    Also if you reduce inflammation this should improve digestion.  There are a variety of supplements that can do this such as fermented cod liver oil, flax oil, etc. and certain foods.

    There are also more digestive aids out there including supplementing with HCL, L-glutamine, digestive enzymes, standard process products such as AF betafood, SF722, etc.  Your ND can prescribe more if you can afford it, he is just starting out with some basic stuff it seems.

    Also probiotics should bring general benefit and should improve digestion.  There are other ones out there too and in canada you have access to a special human derived probiotic we don’t have in US (would have to do forum search to find it but can if requested).  Human derived probiotics are a bit better than regular ones imo because your body should recognize it better vs. a cow or plant.

    -raster

Viewing 2 posts - 1 through 2 (of 2 total)

The topic ‘Yeast rash from detox two months Post LIS/Hem surgery’ is closed to new replies.